Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 55, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 29, 2003, 7:07 PM CDT for Kent County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2003, 7:07 PM CDT (00:07 UTC)
- Expired
- Apr 29, 2003, 7:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Kent County, TX
The radar
The Lubbock radar (KLBB), 120 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 2:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Apr 29, 6:25 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.1 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4417 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
037 WUUS54 KLUB 300007 SVRLBB TXC263-300030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 707 PM CDT TUE APR 29 2003 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN KENT COUNTY IN NORTHWEST TEXAS * UNTIL 730 PM CDT * AT 705 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL THE SIZE OF QUARTERS OR LARGER 2 MILES NORTH OF JAYTON...MOVING EAST AT 20 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... JAYTON... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3336 10067 3316 10064 3310 10054 3338 10053 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 2:25 PM CDT, 4 hours 42 minutes earlier.
Area forecast discussion, Apr 29, 2:25 PM CDT, 4 hours 42 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 225 PM CDT TUE APR 29 2003 DAY ONE... SATELLITE IMAGERY INDICATES AREA OF LIFT CURRENTLY MOVING ACROSS THE MOUNTAINS OF SOUTHWEST TEXAS AS JET ENERGY SLIDES THROUGH THE SOUTHWESTERLY FLOW LOCATED OVER WEST TEXAS. SHOULD SEE THE MIDDLE LEVEL FLOW IMPROVE SLIGHTLY OVER WEST TEXAS. AREA VWPS ALREADY INDICATING WINDS INCREASING TO AROUND 30KT AT 12KFT. THE DRYLINE IS ON THE MOVE EASTWARD AS THIS MIDDLE LEVEL ENERGY APPROACHES. ALREADY SEEING SOME CU OVER THE SOUTHWESTERN CWA BUT IT APPEARS THAT IT IS BEING UNDERCUT BY SOME DRY AIR. DRYLINE SHOULD MOVE JUST EAST OF SILVERTON TO SLATON TO TAHOKA LINE BEFORE MAXIMUM HEATING. BELIEVE THUNDERSTORMS WILL HOLD OFF UNTIL WE GET CLOSE TO THE CONVECTIVE TEMP THAT IS NEAR 84 DEGREES. COULD SEE A SIMILAR SITUATION TO LAST NIGHT WITH ANOTHER MARGINALLY SEVERE EVENT. THE ONE FACTOR THAT IS SLIGHTLY BETTER IS THE MIDDLE LEVEL JET ENERGY THAT IS APPROACHING. WILL CONTINUE THE CHANCE OF SEVERE THUNDERSTORMS FOR THE LOW ROLLING PLAINS AND THE SLIGHT CHANCE OF THUNDERSTORMS ALONG AND NEAR THE CAPROCK. SHOULD SEE A SUNNY DAY ON WEDNESDAY AS THE DRY AIR MOVES FURTHER EAST IN RESPONSE TO A TROUGH MOVING OUT OF THE WESTERN US. APPEARS THAT WE SHOULD ONLY SEE AN INCREASE IN WIND SPEEDS BY THE AFTERNOON. WINDS LOOK TO STAY BELOW ADVISORY LEVELS BUT COULD REACH 20 TO 30 MPH SO WILL INSERT THE WINDY WORDING. LACK OF MOISTURE SHOULD PRECLUDE ANY DEVELOPMENT OF THUNDERSTORMS. RH VALUES MAY DROP LOW ENOUGH TO BE CONCERNED ABOUT A RED FLAG WARNING. STILL SOME QUESTION AS TO HOW HIGH WIND SPEEDS WILL GET IN THE AFTERNOON. WILL HOLD OFF ON A RED FLAG WATCH AND INFORM LATER SHIFTS OF THIS POTENTIAL. FCSTID=MM DAY TWO THROUGH SEVEN... SHORTWAVE TROF OVER THE CENTRAL PLAINS LATE WEDNESDAY WILL CONTINUE TO MOVE EASTWARD WITH NEAR ZONAL FLOW ACROSS THE REGION. A COLD FRONT WILL MOVE THROUGH THE AREA THURSDAY BECOMING QUASI-STATIONARY AND WASHING OUT OVER THE PERMIAN BASIN AND ALONG THE MOUNTAINS OF NEW MEXICO ON FRIDAY. THUS DRY CONDITIONS WEDNESDAY NIGHT THROUGH FRIDAY WITH SLIGHTLY COOLER TEMPERATURES. FLAT UPPER LEVEL RIDGE TO MOVE ACROSS THE REGION FRIDAY NIGHT AS A LOW OFF THE PACIFIC NORTHWEST MOVES SOUTH TO THE SOUTHERN CALIFORNIA COAST BY SATURDAY MORNING. LEE SIDE TROF/DRY LINE DEVELOPING NEAR THE TEXAS NEW MEXICO BORDER SATURDAY MORNING WILL MOVE EASTWARD DURING THE DAY. ALTHOUGH SOME DIFFERENCES IN MODELS ON HANDLING OF SHORTWAVE EJECTING OUT OF SOUTHERN CALIFORNIA INTO THE PLAINS WITH GFS AND CANADIAN MORE PROGRESSIVE. WILL ATTM TREND TOWARD THE GFS WHICH MOVES THE SHORTWAVE ACROSS THE CENTRAL PLAINS ON SUNDAY. WITH DRY LINE IN PLACE AND TROF MOVING ACROSS THE REGION WILL CONTINUE SLIGHT CHANCE THUNDERSTORMS SATURDAY AND SUNDAY. DRY AGAIN MONDAY AND TUESDAY AS THE SURFACE AND UPPER LEVEL LOWS MOVE TO THE NORTHEAST...ALSO COOLER AS A FRONT MOVES THROUGH THE REGION SUNDAY NIGHT. FCSTID = 08 FRIONA 50 84 45 77 / 10 00 00 00 TULIA 52 85 47 80 / 10 00 00 00 LUBBOCK 57 86 51 84 / 10 00 00 00 BROWNFIELD 58 86 53 86 / 10 00 00 00 CHILDRESS 60 86 53 81 / 30 00 00 00 ASPERMONT 63 86 56 85 / 30 00 00 00 .LUB...NONE.
Hazardous weather outlook, Apr 29, 11:30 AM CDT, 7 hours 37 minutes before
TXZ021>044-300000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT TUE APR 29 2003 THIS IS A HAZARDOUS WEATHER OUTLOOK FOR THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS TODAY AND TONIGHT. THE SLIGHT RISK AREA IS GENERALLY ALONG AND EAST OF A LINE FROM SILVERTON TO RALLS TO TAHOKA. THE SURFACE DRYLINE WILL SET UP THIS AFTERNOON ACROSS THE CENTRAL SOUTH PLAINS. AN UPPER LEVEL DISTURBANCE WILL MOVE OUT OF NEW MEXICO THIS AFTERNOON AND INCREASE MID AND UPPER LEVEL LIFT OVER THE SOUTH PLAINS AND ROLLING PLAINS. SCATTERED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON ALONG AND EAST OF THE DRYLINE AND HAVE THE POTENTIAL TO BECOME SEVERE. THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS TO 65 MPH. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.
In the hours before
Special weather statement, Apr 29, 2:35 PM CDT, 4 hours 32 minutes before
BULLETIN - IMMEDIATE BROADCAST REQUESTED AREAL OUTLINE FOR SEVERE THUNDERSTORM WATCH NUMBER 20 NATIONAL WEATHER SERVICE LUBBOCK TX 235 PM CDT TUE APR 29 2003 THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 180 FOR A PORTION OF THE EXTREME SOUTHERN TEXAS PANHANDLE THE SOUTH PLAINS AND LOW ROLLING PLAINS. THE WATCH IS IN EFFECT UNTIL 800 PM CDT. IN THE PANHANDLE OF TEXAS THIS WATCH INCLUDES 4 COUNTIES...SWISHER...BRISCOE...CHILDRESS AND HALL IN WEST CENTRAL WESTERN TEXAS THIS WATCH INCLUDES 13 COUNTIES...MOTLEY...COTTLE...FLOYD...HALE...KING...DICKENS...CROSBY.. .LUBBOCK...KENT...STONEWALL...GARZA...LYNN AND TERRY
Special weather statement, Apr 29, 2:35 PM CDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 235 PM CDT TUE APR 29 2003 THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 180 FOR A PORTION OF THE EXTREME SOUTHERN TEXAS PANHANDLE THE SOUTH PLAINS AND LOW ROLLING PLAINS. THE WATCH IS IN EFFECT UNTIL 800 PM CDT. IN THE PANHANDLE OF TEXAS THIS WATCH INCLUDES 4 COUNTIES...SWISHER...BRISCOE...CHILDRESS AND HALL IN WEST CENTRAL WESTERN TEXAS THIS WATCH INCLUDES 13 COUNTIES...MOTLEY...COTTLE...FLOYD...HALE...KING...DICKENS...CROSBY.. .LUBBOCK...KENT...STONEWALL...GARZA...LYNN AND TERRY
Special weather statement, Apr 29, 4:25 PM CDT, 2 hours 42 minutes before
TXZ024>026-030>032-036>038-042>044-040200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 425 PM CDT TUE APR 29 2003 THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH 222 UNTIL 9 PM. THE WATCH INCLUDES 12 COUNTIES... IN NORTHWEST TEXAS: COTTLE CROSBY DICKENS FLOYD GARZA KENT KING MOTLEY STONEWALL IN THE PANHANDLE OF TEXAS: BRISCOE CHILDRESS HALL THIS INCLUDES THE CITIES OF CHILDRESS...CROSBYTON...DICKENS... FLOYDADA...GUTHRIE...JAYTON...MATADOR...MEMPHIS...PADUCAH...POST... QUITAQUE AND SILVERTON.
Special weather statement, Apr 29, 6:27 PM CDT, 40 minutes before
TXZ023-029-035-040-041-300000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 627 PM CDT TUE APR 29 2003 WATCH NUMBER 180 HAS BEEN CANCELLED FOR SWISHER...HALE... LUBBOCK...LYNN...TERRY COUNTIES. SEVERE WEATHER REMAINS POSSIBLE EAST OF THE CAPROCK.
Special weather statement, Apr 29, 6:40 PM CDT, 27 minutes before
TXZ024>026-030>032-036>038-042>044-300500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 640 PM CDT TUE APR 29 2003 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 183 UNTIL MIDNIGHT CDT WEDNESDAY MORNING. THIS REPLACES WATCH 180. THE FOLLOWING COUNTIES ARE INCLUDED IN THE WATCH: IN TEXAS THIS WATCH INCLUDES 12 COUNTIES... IN NORTHWEST TEXAS: COTTLE CROSBY DICKENS FLOYD GARZA KENT KING MOTLEY STONEWALL IN THE PANHANDLE OF TEXAS: BRISCOE CHILDRESS HALL THIS INCLUDES THE CITIES OF CHILDRESS...CROSBYTON...DICKENS... FLOYDADA...GUTHRIE...JAYTON...MATADOR...MEMPHIS...PADUCAH...POST... QUITAQUE AND SILVERTON.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:30 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 45 min |
| Apr 29, 8:09 PM CDT | Severe Thunderstorm Warning | LUB | King | 51 min |
| Apr 29, 8:15 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.